MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 15.5FX24CM TITAN HD CATHETER; TITAN CATHETER

MEDICAL COMPONENTS, INC. 15.5FX24CM TITAN HD CATHETER; TITAN CATHETER
Model Number THD155024
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
Catheter was inserted on (b)(6) 2024 and needed to be exchanged on (b)(6) 2024 due to a crack in the venous lumen tubing closest to the hub.
 
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Received on 15.5f x 24 cm titan catheter for evaluation.A visual inspection indicated the catheter is intact with no obvious abnormalities.There are sutures wrapped and tied around the lumen between the cuff and the hub.A functional evaluation was performed.Flushing the venous blue lumen showed no leaks.When flushing the arterial red lumen, a leak was noted at the extension tubing to hub junction.There is a hole in the extension tubing that can only be seen if the tubing is bent away from the hub.Under magnification it is noted that the arterial extension tubing is torn/pulling away from the hub.A supplier corrective action request was issued to the contract manufacturer for this event.The contract manufacturer leak tested the device using a tinted liquid to facilitate the identification of the damaged area.Additionally, a picture with magnification of the damaged area, to make the damage more evident the arterial extension was bent towards the opposite direction of the venous extension.Upon visual inspection of the image, it is apparent that the extension exhibits an irregular perforation and signs of stress on the left and right sides of the periphery of the leak hole.A cross-section of the hub was performed to analyze the insertion depth of the extensions.The insertion depth of the extension tubes was to specification and the remaining extension tubing into the hub was firmly adhered.The condition of the device suggests the extension tubing was torn and did not pull out.A review of the manufacture records for the lot number reported revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.The manufacturing process includes a 100% leak test performed as a last step in the process.This test would have detected any leaks, holes, or weak spots if it had existed at the time of manufacture.We are not able to determine the circumstances that may have led to the complaint condition, but it is not likely manufacture related.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
15.5FX24CM TITAN HD CATHETER
Common Device Name
TITAN CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key18835830
Report Number2518902-2024-00017
Device Sequence Number18006826
Product Code MSD
UDI-Device Identifier00884908129304
UDI-Public00884908129304
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K994105
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/11/2026
Device Model NumberTHD155024
Device Catalogue NumberTHD155024
Device Lot NumberMRAP910
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date04/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown